Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 95, NWS Jackson, KY

July 9, 20154 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 9, 2015, 2:08 PM EDT for 4 counties in Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2015, 2:08 PM EDT (18:08 UTC)
Expired
Jul 9, 2015, 2:45 PM EDT
In force
37 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Jackson County, KY, Laurel County, KY, Pulaski County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 2:32 PM EDTTSTM WND DMGGray Hawk, KYLARGE TREE UPROOTED AND FELL ONTO A FENCE. REPORT VIA TWITTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WUUS53 KJKL 091808
SVRJKL
KYC109-125-199-203-091845-
/O.NEW.KJKL.SV.W.0095.150709T1808Z-150709T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
208 PM EDT THU JUL 9 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
  ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 245 PM EDT

* AT 208 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOUNT
  VERNON...MOVING EAST AT 55 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...PUBLIC. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  MOUNT VERNON...MCKEE...WANETA...HAZEL PATCH...DONARO...KERBY
  KNOB...PARROT...JEP HILL...JOHNETTA...WELLHOPE...LOAM...ORLANDO...
  COLLINGSWORTH...EAST BERNSTADT...ROYRADER...LAKES...MACEDONIA...
  SAND SPRINGS...COOKSBURG AND LAKE LINVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 43 AND
72.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 34 AND
35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION WITH A HISTORY OF PRODUCING WIDESPREAD 
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

&&

LAT...LON 3747 8438 3750 8435 3754 8435 3753 8430
      3752 8430 3751 8426 3753 8423 3752 8420
      3755 8418 3756 8392 3720 8394 3718 8396
      3716 8448
TIME...MOT...LOC 1808Z 266DEG 50KT 3736 8434 

HAIL...<.75IN
WIND...70MPH

$$

ABE
3 follow-up statements
022 
WWUS53 KJKL 091832
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
232 PM EDT THU JUL 9 2015

KYC199-091841-
/O.CAN.KJKL.SV.W.0095.000000T0000Z-150709T1845Z/
PULASKI KY-
232 PM EDT THU JUL 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PULASKI COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3754 8435 3753 8430 3752 8430 3751 8426
      3753 8423 3752 8420 3755 8418 3756 8392
      3719 8395 3718 8396 3717 8431 3720 8434
TIME...MOT...LOC 1831Z 266DEG 50KT 3738 8393 

$$

KYC109-125-203-091845-
/O.CON.KJKL.SV.W.0095.000000T0000Z-150709T1845Z/
LAUREL KY-JACKSON KY-ROCKCASTLE KY-
232 PM EDT THU JUL 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHERN LAUREL...JACKSON AND ROCKCASTLE COUNTIES...

AT 231 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GRAY HAWK...OR
NEAR MCKEE...MOVING EAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...PUBLIC. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...MCKEE...WANETA...HAZEL PATCH...DONARO...KERBY KNOB...
PARROT...JEP HILL...JOHNETTA...WELLHOPE...LOAM...ORLANDO...
COLLINGSWORTH...EAST BERNSTADT...LAKES...MACEDONIA...COOKSBURG...LAKE
LINVILLE...EGLON AND MERSHONS.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 44 AND 72.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3754 8435 3753 8430 3752 8430 3751 8426
      3753 8423 3752 8420 3755 8418 3756 8392
      3719 8395 3718 8396 3717 8431 3720 8434
TIME...MOT...LOC 1831Z 266DEG 50KT 3738 8393 

HAIL...<.75IN
WIND...70MPH

$$

ABE
745 
WWUS53 KJKL 091837
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
237 PM EDT THU JUL 9 2015

KYC203-091846-
/O.CAN.KJKL.SV.W.0095.000000T0000Z-150709T1845Z/
ROCKCASTLE KY-
237 PM EDT THU JUL 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR ROCKCASTLE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3724 8426 3723 8424 3725 8423 3724 8422
      3728 8422 3731 8413 3735 8414 3736 8413
      3738 8417 3742 8416 3748 8420 3755 8418
      3756 8392 3719 8395 3718 8396 3717 8428
TIME...MOT...LOC 1836Z 266DEG 50KT 3739 8383 

$$

KYC109-125-091845-
/O.CON.KJKL.SV.W.0095.000000T0000Z-150709T1845Z/
LAUREL KY-JACKSON KY-
237 PM EDT THU JUL 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHERN LAUREL AND JACKSON COUNTIES...

AT 236 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ELIAN...OR 9
MILES EAST OF MCKEE...MOVING EAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...PUBLIC. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
MCKEE...WANETA...HAZEL PATCH...KERBY KNOB...PARROT...LOAM...
COLLINGSWORTH...EAST BERNSTADT...LAKES...MACEDONIA...EGLON...
MERSHONS...DABOLT...BRADSHAW...FOXTOWN...GREEN HILL...LAMERO...
PEOPLES...ATLANTA AND CLOVER BOTTOM.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 44 AND 50.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3724 8426 3723 8424 3725 8423 3724 8422
      3728 8422 3731 8413 3735 8414 3736 8413
      3738 8417 3742 8416 3748 8420 3755 8418
      3756 8392 3719 8395 3718 8396 3717 8428
TIME...MOT...LOC 1836Z 266DEG 50KT 3739 8383 

HAIL...<.75IN
WIND...70MPH

$$

ABE
150 
WWUS53 KJKL 091843
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
243 PM EDT THU JUL 9 2015

KYC109-125-091851-
/O.EXP.KJKL.SV.W.0095.000000T0000Z-150709T1845Z/
LAUREL KY-JACKSON KY-
243 PM EDT THU JUL 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAUREL AND JACKSON
COUNTIES WILL EXPIRE AT 245 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST. A SEVERE 
THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR EASTERN JACKSON 
COUNTY UNTIL 300 PM EST.

LAT...LON 3724 8426 3723 8424 3725 8423 3724 8422
      3728 8422 3731 8413 3735 8414 3736 8413
      3738 8417 3742 8416 3748 8420 3755 8418
      3756 8392 3719 8395 3718 8396 3717 8428
TIME...MOT...LOC 1840Z 266DEG 50KT 3739 8383 

$$

ABE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:49 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 9, 1:49 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
149 PM EDT THU JUL 9 2015

.UPDATE...
ISSUED AT 1058 AM EDT THU JUL 9 2015

BASED ON OBSERVATIONAL TRENDS AND LATEST SHORT RANGE GUIDANCE WILL
BE INCREASING RAIN CHANCES THIS AFTERNOON...ESPECIALLY IN THE
CENTRAL TO NORTHERN PART OF THE AREA.

UPDATE ISSUED AT 958 AM EDT THU JUL 9 2015

WILL NEED TO MONITOR CONVECTIVE COMPLEX CURRENTLY IN CENTRAL KY AS
IT MOVES EAST INTO FORECAST AREA. A SMALL BOWING SEGMENT NORTH OF
BOWLING GREEN IS MOVING EAST AROUND 50 KNOTS...AND IF IT HOLDS
TOGETHER WILL MOVE INTO FORECAST AREA BETWEEN 11 AM AND NOON. SPC
DID EXTEND MARGINAL RISK AREA FURTHER SOUTHEAST INTO NORTHEAST KY
FOR THIS AFTERNOON...AND WOULD NOT BE SURPRISED TO SEE SOME STRONG
STORMS ACROSS OUR AREA. WHILE THE NORTHERN PORTION OF THE
CONVECTIVE COMPLEX CONTINUES TO WEAKEN...EXPECT STRENGTHENING
OR REDEVELOPMENT ALONG THE SOUTHWEST PORTION OF LINE DURING THE
EARLY AFTERNOON IN OUR AREA. WILL UPDATE HWO TO INCLUDE MENTION OF
STRONG STORM POSSIBILITY THIS AFTERNOON. HAVE ALSO UPDATED NDFD
AND ASSOCIATED PRODUCTS. INCREASED AFTERNOON MAXIMUM TEMPERATURES
IN THE SOUTHERN PART OF THE AREA AHEAD OF SAGGING COLD FRONT WHERE
SUNSHINE WILL HELP PUSH TEMPERATURES TO AROUND 90.

UPDATE ISSUED AT 640 AM EDT THU JUL 9 2015

CONVECTIVE COMPLEX THAT IS CURRENTLY MOVING INTO CENTRAL KENTUCKY
LOOKS LIKE ITS STARTING TO FALL APART...SO HAVE ONLY BUMPED POPS
UP TO ABOUT 40 PERCENT IN CASE SOME SHOWERS MAKE IT INTO THE
FORECAST AREA OVER THE NEXT FEW HOURS. ALSO UPDATED GRIDS TO
REMOVE FOG. OTHERWISE...FRESHENED UP GRIDS TO ACCOUNT FOR RECENT
TRENDS. SENT UPDATED GRIDS TO NDFD AND WEB SERVERS.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 335 AM EDT THU JUL 9 2015

THE FRONT LIFTED NORTH OF THE AREA OVER THE PAST SEVERAL HOURS
LIMITING THE CHANCES FOR ANY RAINFALL TO JUST THE NORTHERN COUNTIES
THROUGH AT LEAST MID MORNING. THEN DURING THE DAY WE SHOULD SEE A
GRADUAL INCREASE IN CLOUD COVER AS THE FRONT STARTS SAGGING SOUTH
AGAIN. THIS FRONTAL MOVEMENT IS IN RESPONSE TO A WAVE PASSING TO OUR
NORTH. THINKING THAT THE MAJORITY OF THE SHOWERS AND STORMS
ASSOCIATED WITH THE FRONT WON/T IMPACT OUR FORECAST AREA UNTIL THE
EVENING TIME PERIOD BUT HAVE REINTRODUCED CHANCE POPS STARTING IN
THE AFTERNOON HOURS AND THEN GRADUALLY SPREAD THEM SOUTHWARD. DURING
THE AFTERNOON...WINDS WILL BECOME WARM AND GUSTY...POSSIBLY GUSTING
UP TO 15-25 KTS IN SPOTS. SHOWERS MAY LINGER IN THE SOUTHERN HALF
OF OUR FORECAST AREA THROUGH FRIDAY EVENING DUE TO THE FRONT
STALLING OUT ONCE AGAIN. THE STALLED FRONT IS SET UP NEARLY
PARALLEL TO THE UPPER LEVEL FLOW ALLOWING FOR WEAK IMPULSES TO
RIDE ALONG IT AND INITIATE SHOWERS AND THUNDERSTORMS THROUGH THE
END OF THE SHORT TERM PERIOD.

TEMPERATURES WILL GENERALLY BE IN THE MID TO UPPER 80S TODAY WITH
THE WARMEST TEMPERATURES SEEN FURTHER SOUTH WHERE THERE IS LESS
CLOUD COVER. TONIGHT...TEMPERATURES WILL DIP INTO THE UPPER 60S
BEFORE REBOUNDING TO THE LOW TO MID 80S ON FRIDAY.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 420 AM EDT THU JUL 9 2015

THE MODELS ARE STILL ONLY IN FAIR AGREEMENT ALOFT THROUGH THE
EXTENDED. THEY ALL DEPICT THE RETROGRADING AND STRENGTHENING UPPER
LOW MOVING FROM THE DEEP SOUTH TO THE SOUTHERN PLAINS OVER THE
WEEKEND. THIS TRANSITION WILL LEAVE EASTERN KENTUCKY ON THE
NORTHWEST FRINGES OF THE HIGHER HEIGHTS BY THE START OF THE NEW
WEEK...BUT ALSO NEAR THE TRACK FOR SHORTWAVES DROPPING SOUTHEAST
IN NORTHWEST FLOW. THIS IS ALSO THE TIME WHEN THE MODELS START TO
EXHIBIT A LARGER SPREAD TO THEIR SOLUTIONS. THE ECMWF IS STRONGER
WITH A LEAD SHORTWAVE ON MONDAY AS IT MOVES INTO THE NORTHEAST...
WHEN COMPARED TO THE CANADIAN AND GFS MODELS. IN FACT...THE ECMWF
IS THE MOST AGGRESSIVE MODEL WITH RESPECT TO HEIGHT FALLS THROUGH
THE APPALACHIANS INTO MID WEEK. ITS LEAD WAVE IS FOLLOWED BY A
COUPLE OF SUBSTANTIAL ONES PUSHING INTO KENTUCKY AS IT ATTEMPTS TO
CARVE OUT A CLOSED LOW OVER THE REGION. MEANWHILE...THE GFS IS
GENERALLY FLATTER WITH PATTERN DOWNSTREAM OF THE SOUTHER PLAINS
RIDGE THROUGH WEDNESDAY. GIVEN THE AGREEMENT EARLY ON AND THEN
THE UNCERTAINTY LATER IN THE PERIOD A GENERAL MODEL BLEND SEEMS
REASONABLE WITH A LEAN TOWARD THE LATEST ECMWF SOLUTION AFTER 00Z
MONDAY.

SENSIBLE WEATHER WILL FEATURE A SEASONABLY WARM AND HUMID MID
SUMMER PERIOD WITH OCCASIONAL SHOWERS AND STORMS...GENERALLY
FAVORING THE AFTERNOON AND EVENING HOURS. A FRONTAL BOUNDARY WILL
WAVER OVER EASTERN KENTUCKY THROUGH THE PERIOD WITH PERIODIC
WAVES OF LOW PRESSURE MOVING ALONG IT TO GENERATE CONVECTION...
ENHANCED BY SEVERAL MID LEVEL ENERGY WAVES. EVEN SO...IT IS HARD
TO PINPOINT A DAY OR LOCATION THAT WOULD BE MOST UNDER THE GUN
FOR EXCESSIVE RAINS IN THIS PATTERN SO THE FORECAST AND HWO HAS
BEEN LEFT FAIRLY GENERIC. ANY EXCESSIVE RAINFALL WOULD BE MAINLY
LOCAL AND THE RESULT OF TRAINING DEVELOPING AS STORMS MOVE
REPEATEDLY OVER THE SAME SPOTS...AND THE BEST BET FOR THAT WILL
BE MAINLY NORTH AND EAST OF THE CWA.

THE CR GRID BLEND CAME IN PRETTY GOOD WITH THE MAJORITY OF ANY
ADJUSTMENTS MADE TO THE POPS AND SKY GRIDS TO ACCOUNT FOR THE
DIURNAL CYCLE ENHANCING THESE GRIDS THROUGHOUT THE EXTENDED ALONG
WITH A LEAN TOWARD THE ECMWF LATE. AS FOR TEMPERATURES...DID
TWEAK THE LOWS A BIT EACH NIGHT TO REPRESENT MINOR TERRAIN
EFFECTS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 149 PM EDT THU JUL 9 2015

A SLOW MOVING COLD FRONT CONTINUES TO SAG SOUTH ACROSS THE OH
VALLEY. SCATTERED STRONG TO SEVERE STORMS ARE OCCURRING AHEAD OF
THIS BOUNDARY ACROSS EASTERN KY. THE SEVERE STORMS MOVING OUT OF
SOUTH CENTRAL KY SHOULD REMAIN JUST NORTH OF SME AND LOZ...WHILE
STORMS AFFECTING SJS WILL BE ENDING SHORTLY. GREATEST THREAT FOR
THUNDERSTORMS WILL REMAIN ACROSS THE CENTRAL PART OF THE FORECAST
AREA THIS AFTERNOON. THE THUNDERSTORM THREAT WILL DIMINISH AFTER
SUNSET...BUT FOG AND LOW CLOUDS ARE EXPECTED TO DEVELOP TONIGHT
RESULTING IN IFR CONDITIONS ACROSS MOST OF THE AREA. CONDITIONS
WILL GRADUALLY IMPROVE ON FRIDAY...BUT MVFR CEILINGS ARE EXPECTED
TO PREVAIL DURING THE MORNING EVEN AFTER VISIBILITY IMPROVES TO 7
OR GREATER MILES. VFR CONDITIONS SHOULD RETURN DURING THE
AFTERNOON ON FRIDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...SBH
SHORT TERM...JVM
LONG TERM...GREIF
AVIATION...SBH
Hazardous weather outlook, Jul 9, 10:09 AM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1009 AM EDT THU JUL 9 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1009 AM EDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW OF
THE STORMS COULD PRODUCE WIND GUSTS TO 40 MPH ALONG WITH BRIEF
VERY HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM FRIDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SBH

In the hours before

Special weather statement, Jul 9, 11:39 AM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1139 AM EDT THU JUL 9 2015

KYZ058-068-069-111-114-091630-
ESTILL-ROCKCASTLE-JACKSON-OWSLEY-LEE-
1139 AM EDT THU JUL 9 2015

...A STRONG THUNDERSTORM WILL AFFECT ESTILL...ROCKCASTLE...JACKSON...
OWSLEY...LEE...

AT 1138 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
MCKEE...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...BEATTYVILLE...AND MCKEE.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 59 AND 69.

&&

LAT...LON 3752 8430 3751 8427 3752 8420 3756 8416
      3757 8409 3760 8411 3772 8374 3734 8368
      3735 8378 3732 8384 3733 8411 3733 8413
      3734 8445
TIME...MOT...LOC 1538Z 271DEG 37KT 3747 8418

ABE
Special weather statement, Jul 9, 12:09 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1209 PM EDT THU JUL 9 2015

KYZ069-111-112-114-091645-
BREATHITT-JACKSON-OWSLEY-LEE-
1209 PM EDT THU JUL 9 2015

...A STRONG THUNDERSTORM WILL AFFECT BREATHITT...JACKSON...OWSLEY...
AND LEE COUNTIES...

AT 1208 PM EDT...A STRONG THUNDERSTORM WAS OVER TRAVELLERS REST...OR
7 MILES WEST OF BOONEVILLE...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSON...BEATTYVILLE...BOONEVILLE...CROCKETTSVILLE...QUICKSAND...
ARVEL...CRESSMONT...LEROSE...IDA MAY...BANFORD...ST. HELENS...
CANOE...COPLAND...HOWARD CREEK...TRAVELLERS REST...YEADON...WHICK...
OAKDALE...STURGEON AND WOLF COAL.

&&

LAT...LON 3738 8345 3737 8349 3740 8392 3754 8392
      3764 8330 3736 8338 3736 8343
TIME...MOT...LOC 1608Z 268DEG 40KT 3746 8382

ABE
Special weather statement, Jul 9, 12:23 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1223 PM EDT THU JUL 9 2015

KYZ106>109-111-112-091700-
WOLFE-BREATHITT-JOHNSON-MAGOFFIN-MORGAN-LEE-
1223 PM EDT THU JUL 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WOLFE...BREATHITT...
JOHNSON...MAGOFFIN...MORGAN...AND LEE COUNTIES...

AT 1222 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WEST LIBERTY TO CAMPTON TO BEATTYVILLE...MOVING EAST
AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...SALYERSVILLE...BEATTYVILLE...AND VANCLEVE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 49 AND 76.
 U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 4 AND 16.

&&

LAT...LON 3798 8302 3800 8296 3800 8293 3797 8283
      3791 8273 3789 8265 3771 8292 3772 8293
      3770 8294 3759 8311 3756 8375 3800 8306
      3801 8303
TIME...MOT...LOC 1622Z 268DEG 35KT 3797 8304 3761 8360

ABE
Special weather statement, Jul 9, 12:56 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1256 PM EDT THU JUL 9 2015

KYZ107-109-110-112-119-091730-
BREATHITT-JOHNSON-MAGOFFIN-MARTIN-FLOYD-
1256 PM EDT THU JUL 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BREATHITT...JOHNSON...
MAGOFFIN...MARTIN...AND FLOYD COUNTIES THROUGH 130 PM EDT...

AT 1254 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PAINTSVILLE TO NEAR JACKSON...AND MOVING EAST AT
45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...PRESTONSBURG...SALYERSVILLE...INEZ...AND THE CITY OF
MARTIN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 74 AND 76.
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 5 AND 14.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 6 AND 21.
 U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 16.

&&

LAT...LON 3769 8253 3767 8261 3763 8260 3751 8275
      3754 8334 3796 8282 3789 8268 3788 8261
      3795 8258 3796 8253 3794 8249 3794 8250
      3790 8247 3791 8247 3787 8241 3787 8242
      3781 8240 3781 8238
TIME...MOT...LOC 1654Z 267DEG 38KT 3795 8278 3760 8322

ABE
Local storm report, Jul 9, 1:38 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
138 PM EDT THU JUL 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     1 W FORAKER             37.66N 83.16W
07/09/2015                   MAGOFFIN           KY   DEPT OF HIGHWAYS

            TREE DOWN ON RT. 1397 AT CRAFTS FORK OFF OF HWY 30.

&&

TBREWER
Local storm report, Jul 9, 1:57 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
157 PM EDT THU JUL 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     EUBANK                  37.28N 84.65W
07/09/2015                   PULASKI            KY   PUBLIC

            TREES DOWN ON HIGHWAY 27 NEAR EUBANK. REPORT VIA TWITTER.

&&

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 11:39 AM EDTSpecial Weather StatementJKLJackson, Rockcastle51 min
Jul 9, 12:09 PM EDTSpecial Weather StatementJKLOwsley36 min
Jul 9, 12:23 PM EDTSpecial Weather StatementJKLJohnson, Magoffin37 min
Jul 9, 12:37 PM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin23 min
Jul 9, 12:56 PM EDTSpecial Weather StatementJKLFloyd, Johnson, Magoffin, Martin34 min
Jul 9, 1:09 PM EDTSevere Thunderstorm WarningJKLFloyd, Magoffin36 min
Jul 9, 1:25 PM EDTSevere Thunderstorm WarningJKLMartin20 min
Jul 9, 1:41 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle49 min
Jul 9, 2:24 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson36 min
Jul 9, 2:31 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Lee, Owsley29 min
Jul 9, 2:47 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Powell, Wolfe28 min
Jul 9, 2:53 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley, Perry37 min
Jul 9, 3:06 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Magoffin, Menifee, Morgan, Wolfe39 min
Jul 9, 3:23 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Perry37 min
Jul 9, 3:41 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin, Morgan34 min
Jul 9, 3:57 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike48 min
Jul 9, 5:10 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle50 min
Jul 9, 5:59 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle31 min
Jul 9, 6:24 PM EDTSpecial Weather StatementJKLJackson36 min
Jul 9, 6:29 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Leslie, Owsley, Perry31 min
Jul 9, 6:57 PM EDTSpecial Weather StatementJKLClay33 min
Jul 9, 7:06 PM EDTSpecial Weather StatementJKLOwsley24 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.